• Quote of the Day
    "Don't let what you can't do interfere with what you can do."
    John Wooden, posted by David Baxter

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,775
Points
113
Kava Kava Causes Liver Damage
June 06, 2007

The U.S. Food and Drug Administration has advised consumers of the potential risks of using kava kava and has notified the public of this particular dietary supplement's potential toxic effects to the liver. Kava, an herbal dietary supplement authorized by the FDA for consumption in the U.S. for unspecified purposes, is indicated in the off-label treatment of generalized anxiety, insomnia, and stress.

Many health regulatory agencies in Europe and Canada have acknowledged a correlation between kava and severe liver damage, hepatitis, cirrhosis, or liver failure. Several European countries have ordered the supplement removed from store shelves, and banned the sale of kava outright because of the supplement's questionable properties.

Due to the development of several U.S. cases of kava-related hepatotoxicity, the FDA has advised doctors to warn all patients who use kava about the potential dangers of this largely unregulated supplement. If you have been a regular consumer of kava or kava-containing products and have suffered liver damage, we urge you to seek medical advice promptly.
 

Top Bottom